Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 6, NWS Melbourne, FL

February 7, 2011

NWS Melbourne, FL issued this small craft advisory at Feb 7, 2011, 10:09 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 10:09 PM EST (03:09 UTC)
Expired
Feb 8, 2011, 10:00 AM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WHUS72 KMLB 080309
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1009 PM EST MON FEB 7 2011

AMZ570-572-575-081500-
/O.CAN.KMLB.SI.Y.0006.000000T0000Z-110208T1500Z/
/O.NEW.KMLB.SC.Y.0006.110208T0309Z-110208T1500Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1009 PM EST MON FEB 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. 

* WINDS AND SEAS: WINDS WILL INCREASE OUT OF THE WEST TO NORTHWEST
  AFTER MIDNIGHT UP TO 20 TO 25 KNOTS...BUILDING SEAS UP TO 5 TO 7
  FEET. WINDS AND SEAS WILL THEN BEGIN TO DIMINISH LATE TUESDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WEITLICH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 8:44 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 7, 8:44 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
844 PM EST MON FEB 7 2011

.DISCUSSION...MSAS ANALYSIS AND SURFACE OBS SHOW THE MAIN COLD
FRONT CROSSING SOUTHWARD INTO TREASURE COAST THIS EVENING.
TEMPERATURES CHANGED QUITE SIGNIFICANTLY BEHIND THIS BOUNDARY WITH
TEMPS IN THE 80S EARLIER THIS AFTERNOON FALLING INTO THE 50/60S
BEHIND THE FRONT. A SECONDARY FRONTAL BOUNDARY EXISTS OFF TO THE
WEST AND WILL PUSH THROUGH LATER TONIGHT WITH DRIER AIR BUILDING
IN AND CLOUD COVER DECREASING LATE. A THIN BAND OF GUSTY SHOWERS
WILL PUSH OFFSHORE OF THE TREASURE COAST OVER THE NEXT COUPLE
HOURS ALONG THE MAIN FRONTAL BOUNDARY AND THEN MAY SEE SOME
ISOLATED LIGHT SHOWERS REDEVELOP AHEAD OF THE SECONDARY FRONT
OVERNIGHT ACROSS THE AREA. OTHERWISE NOT EXPECTING MUCH IN THE
WAY OF RAINFALL ACCUMULATION AFTER MIDNIGHT.

WINDS INITIALLY OUT OF THE W/NW WILL DECREASE AND MAY TEMPORARILY
BECOME SOUTHERLY AHEAD OF THE SECONDARY FRONT...BUT THEN WILL PICK
BACK UP OVERNIGHT OUT OF THE W/NW AS THE BOUNDARY PASSES THROUGH. LOWS
WILL REACH THE MID/UPPER 40S NORTH AND WEST OF ORLANDO WITH LOW TO
MID 50S FARTHER SOUTH.

&&

.AVIATION...MAIN COLD FRONT PUSHING INTO THE KVRB SOUTHWARD THIS
EVENING WILL PRODUCE TEMPO IFR/MVFR CONDS WITH LINE OF SHRAS AND
AREAS OF MVFR CIGS BEHIND THE BOUNDARY. SECONDARY FRONT WILL USHER
IN MORE DRIER AIRMASS WITH CONDS BECOMING PREDOMINANTLY VFR SOON
AFTER 06-08Z TONIGHT.

&&

.MARINE...WINDS WILL REMAIN ELEVATED UP TO 20-25 KTS OUT OF THE W/NW
LATER TONIGHT AS A SECONDARY COLD FRONT PASSES EASTWARD OVER THE
WATERS. SEAS WILL BUILD UP TO 5-7 FT OFFSHORE DUE TO THESE WINDS.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE WATERS
WITH SMALL CRAFT EXERCISE CAUTION HEADLINES NEARSHORE.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

WEITLICH/KELLY
Hazardous weather outlook, Feb 7, 8:57 PM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
857 PM EST MON FEB 7 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080600-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
857 PM EST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...WIND AND SEA IMPACT...
SECONDARY COLD FRONT WILL CROSS THE WATERS LATER TONIGHT AND KEEP
BOATING CONDITIONS OVER THE OPEN ATLANTIC HAZARDOUS...WITH WEST
TO NORTHWEST WINDS UP TO 20 TO 25 KNOTS OFFSHORE AND SEAS 5 TO 7
FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS MARINE CONDITIONS WILL EXIST TUESDAY MORNING MAINLY IN
THE GULF STREAM. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

WEITLICH

In the hours before

Local storm report, Feb 7, 5:33 PM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EST MON FEB 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     NON-TSTM WND GST STUART                  27.19N 80.24W
02/07/2011  M40 MPH          MARTIN             FL   AWOS

            35 KT / 40 MPH WIND GUST FROM 220 DEGREES.

&&

JRC
Special weather statement, Feb 7, 6:22 PM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EST MON FEB 7 2011

FLZ053-080000-
OSCEOLA-
622 PM EST MON FEB 7 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER CENTRAL OSCEOLA COUNTY...

* UNTIL 700 PM EST.

AT 619 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES SOUTH OF
POINCIANA...MOVING EAST AT 50 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE HARMONY AND HOLOPAW.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2833 8087 2794 8088 2791 8133 2799 8139
      2800 8141 2804 8146 2805 8146 2806 8144
      2802 8138 2807 8135 2808 8145 2813 8146
      2814 8150
TIME...MOT...LOC 2321Z 250DEG 45KT 2808 8141

KELLY
Special weather statement, Feb 7, 7:13 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
713 PM EST MON FEB 7 2011

FLZ047-080115-
SOUTHERN BREVARD COUNTY-
713 PM EST MON FEB 7 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER SOUTHERN BREVARD COUNTY...

* UNTIL 815 PM EST.

AT 709 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 8 MILES NORTHWEST OF
CAMP HOLLY FISH CAMP...MOVING EAST AT 50 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN HARBOUR BEACH...SUNTREE AND VIERA.

ADDITIONAL STRONG CELLS MAY DEVELOP ALONG AN OUTFLOW BOUNDARY DRAPED
ACROSS EXTREME SOUTHERN BREVARD COUNTY NEAR GRANT VALKARIA...MICCO
AND BAREFOOT BAY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2787 8048 2794 8052 2787 8049 2783 8050
      2782 8087 2822 8087 2830 8070 2828 8069
      2827 8069 2831 8068 2823 8063 2828 8061
      2831 8063 2833 8060 2810 8057 2786 8044
TIME...MOT...LOC 0011Z 250DEG 45KT 2814 8085

KELLY
Special weather statement, Feb 7, 8:15 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
815 PM EST MON FEB 7 2011

FLZ047-080145-
SOUTHERN BREVARD COUNTY-
815 PM EST MON FEB 7 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN BREVARD COUNTY...

* UNTIL 845 PM EST.

AT 809 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES SOUTH OF PALM
BAY...MOVING EAST AT 50 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MICCO AND THE SOUTH BEACHES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2787 8048 2792 8049 2794 8052 2787 8049
      2784 8050 2782 8056 2782 8072 2795 8077
      2803 8057 2794 8052 2796 8051 2802 8055
      2804 8053 2786 8044
TIME...MOT...LOC 0113Z 250DEG 45KT 2792 8058

KELLY
Local storm report, Feb 7, 10:06 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1006 PM EST MON FEB 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     NEW SMYRNA BEACH        29.02N 80.93W
02/07/2011                   VOLUSIA            FL   BROADCAST MEDIA

            CENTRAL FLORIDA NEWS 13 REPORTED A LARGE OAK TREE DOWN
            BARELY MISSING HOME BUT TOOK A POWER LINE DOWN NEAR
            INTERSECTION OF CLAUDIA STREET AND ELEANOR AVE. TIME
            ESTIMATED FROM RADAR.

&&

JRC
Local storm report, Feb 7, 10:09 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MELBOURNE FL
1009 PM EST MON FEB 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     NON-TSTM WND GST ORLANDO                 28.50N 81.37W
02/07/2011  M41.00 MPH       ORANGE             FL   ASOS

            36 KT / 41 MPH WIND GUST FROM 220 DEGREES.

0240 PM     NON-TSTM WND GST LEESBURG                28.81N 81.88W
02/07/2011  M39.00 MPH       LAKE               FL   ASOS

            34 KNOT / 39 MPH WIND GUST FROM 330 DEGREES.

0305 PM     TSTM WND DMG     4 N HOLLY HILL          29.30N 81.06W
02/07/2011                   AMZ550             FL   TRAINED SPOTTER

            18 INCH DIAMETER TREE DOWN ACROSS NORTH HALIFAX AVE. JUST
            NORTH OF GRANADA BLVD. IN ORMOND BEACH. TIME ESTIMATED
            FROM RADAR

0312 PM     TSTM WND DMG     3 ESE DE LAND           29.02N 81.25W
02/07/2011                   VOLUSIA            FL   LAW ENFORCEMENT

            TREE FELL ON VEHICLE IN THE 2400 BLOCK OF EAST NEW YORK
            AVE. MULTIPLE REPORTS OF POWER LINES DOWN AND NEARLY 500
            CUSTOMERS WITHOUT POWER.

0314 PM     NON-TSTM WND GST MELBOURNE               28.08N 80.61W
02/07/2011  M43.00 MPH       BREVARD            FL   ASOS

            37 KT / 43 MPH WIND GUST FROM 230 DEGREES.

0318 PM     TSTM WND GST     DAYTONA BEACH           29.21N 81.03W
02/07/2011  M48.00 MPH       VOLUSIA            FL   ASOS

            42 KT / 48 MPH WIND GUST FROM 310 DEGREES.

0327 PM     TSTM WND GST     SANFORD                 28.79N 81.28W
02/07/2011  M61.00 MPH       SEMINOLE           FL   ASOS

            53 KT / 61 MPH WIND GUST FROM 310 DEGREES.

0331 PM     NON-TSTM WND GST FORT PIERCE             27.44N 80.32W
02/07/2011  M40.00 MPH       ST. LUCIE          FL   ASOS

            35 KT / 40 MPH WIND GUST FROM 240 DEGREES.

0345 PM     TSTM WND DMG     NEW SMYRNA BEACH        29.02N 80.93W
02/07/2011                   VOLUSIA            FL   BROADCAST MEDIA

            CENTRAL FLORIDA NEWS 13 REPORTED A LARGE OAK TREE DOWN
            BARELY MISSING HOME BUT TOOK A POWER LINE DOWN NEAR
            INTERSECTION OF CLAUDIA STREET AND ELEANOR AVE. TIME
            ESTIMATED FROM RADAR.

0347 PM     NON-TSTM WND GST STUART                  27.19N 80.24W
02/07/2011  M40.00 MPH       MARTIN             FL   AWOS

            35 KT / 40 MPH WIND GUST FROM 220 DEGREES.

0400 PM     NON-TSTM WND GST VERO BEACH              27.65N 80.39W
02/07/2011  M40.00 MPH       INDIAN RIVER       FL   ASOS

            35 KT / 40 MPH WIND GUST FROM 220 DEGREES.

&&

JRC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 7:05 PM ESTSpecial Marine WarningMLB85 min
Feb 7, 7:13 PM ESTSpecial Weather StatementMLBBrevard62 min

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.